MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Model Number AB9U16120090
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used an abre venous stent during treatment of a 120mm soft tissue lesion in the patient¿s proximal, mid, and distal right common iliac vein into external iliac vein.Vessel diameter reported as 15mm.Moderate vessel tortuosity is reported.Lesion exhibited 75% stenosis.There was no damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.Pre-dilation was not performed.The device was not passed through a previously deployed stent and no resistance was encountered during advancement.The stent was safely deployed and post-dilated with a non-medtronic balloon.The physician has reported the stent foreshortened a full 1.5cm.The patient¿s outcome is reported to be good.The abre stent not hitting its planned distal mark was not reported as an outcome issue.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation the abre sds was received with the outer sheath pulled back and fully exposing the inner distal assembly.The inner guidewire lumen of the distal assembly exhibited several kinks.Due to the severity of the kinks they most likely formed when the catheter was not supported by a guidewire.They most likely formed post-procedure during packaging and shipping of the returned device based on how it was packaged for return.The distance between the stent retainer and pusher is consistent with a 120mm length stent.Image review three photographs were received of cine images.The cine images are of the targeted treated vessel in the patient¿s right proximal, mid, and distal common iliac vein.In the images the implanted fully deployed abre stent is visible in the targeted vessel anatomy.A guidewire is visible in the left common iliac vein, the inferior vena cava, and right common iliac vein.In each of the images the physician has drawn on the cine display marks to indicate the location of the stent.The third image was cropped and enlarged to create the fourth image in order to see the implanted stent more clearly.Based on the images and the marks the stent appears to have been foreshortened.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11094387
Report Number2183870-2020-00456
Device Sequence Number16301468
Product Code QAN
UDI-Device Identifier00643169796362
UDI-Public00643169796362
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2023
Device Model NumberAB9U16120090
Device Catalogue NumberAB9U16120090
Device Lot NumberB086021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1